Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 203, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 10, 2021, 11:20 PM CST for Dyer County, Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 11:20 PM CST (05:20 UTC)
- Expired
- Dec 10, 2021, 11:35 PM CST
- In force
- 15 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
171
WUUS54 KMEG 110520
SVRMEG
ARC093-TNC045-097-110600-
/O.NEW.KMEG.SV.W.0203.211211T0520Z-211211T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1120 PM CST Fri Dec 10 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Mississippi County in eastern Arkansas...
Dyer County in western Tennessee...
Northern Lauderdale County in western Tennessee...
* Until midnight CST.
* At 1119 PM CST, a severe thunderstorm was located near Burdette, or
near Luxora, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dyersburg, Blytheville, Luxora, Newbern, Halls, Burdette,
Bradleytown, Heloise, Unionville, Miston, Ashport, Edith, Fowlkes,
Bonicord, O'Donnell Bend, Tomato, Jenkinsville, Maxey, Rohoboth and
Broadmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CST for southeastern
Missouri...and western Tennessee. A Tornado Watch also remains in
effect until 500 AM CST for eastern Arkansas...and western Tennessee.
&&
LAT...LON 3621 8937 3602 8920 3601 8920 3600 8919
3595 8921 3568 8991 3584 9002 3600 8978
3600 8971 3603 8969 3607 8968 3619 8950
3619 8949 3620 8949 3621 8946
TIME...MOT...LOC 0519Z 243DEG 45KT 3581 8987
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SMW1 follow-up statement
242
WWUS54 KMEG 110535
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1135 PM CST Fri Dec 10 2021
ARC093-TNC045-097-110545-
/O.CAN.KMEG.SV.W.0203.000000T0000Z-211211T0600Z/
Mississippi AR-Dyer TN-Lauderdale TN-
1135 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSISSIPPI...
DYER AND NORTHERN LAUDERDALE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM CST for southeastern
Missouri...and western Tennessee. A Tornado Watch also remains in
effect until 500 AM CST for eastern Arkansas...and western Tennessee.
LAT...LON 3621 8937 3602 8920 3601 8920 3600 8919
3595 8921 3568 8991 3584 9002 3600 8978
3600 8971 3603 8969 3607 8968 3619 8950
3619 8949 3620 8949 3621 8946
TIME...MOT...LOC 0533Z 243DEG 45KT 3590 8964
$$
SMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 9:04 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 10, 9:04 PM CST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 904 PM CST Fri Dec 10 2021 .UPDATE... Numerous strong to severe storms are ongoing across the Mid South. We have already experienced a significant tornado move through eastern Arkansas, W TN, and the MO Bootheel. The atmosphere remains ripe for deep convection and strong tornadoes through the night. We are currently watching a line of storms take shape over eastern Arkansas. These storms have had a history of producing damaging winds, tornadoes, and heavy rain. We expect these storms to continue to push east overnight. Please stay weather aware and have multiple ways to receive warnings. && .PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/ DISCUSSION... The main story this forecast package will be the potential for severe storms this evening. Highs will mainly be in the mid 70s today with lows generally in the 60s. Currently, scattered warm advection showers are expected, but should start to ramp up in the next few hours. SPC Mesoanalysis shows moderate instability MLCAPE values of 1500+ J/kg and 300+ m2/s2 of SRH. Likewise, low-level shear values 40-50 kts basically along the enhanced risk area. With that being said, we still have a cap in place. Models show the cap eventually breaking after sundown. However, the main line of convection should move in around 07z. Should any storms develop after sundown, the combination of MLCAPE ~1500 J/kg and deep- layer shear greater than 50 kts will be supportive of supercells. Again, this is conditional that the cap in place breaks. Thus far, we have gotten reports around the area of clouds dispersing, so the potential is increasing. The severe weather potential really increases after 00z and despite the time of day, instability should hold steady. Ahead of the line, deep layer shear and SRH will increase with the threat still prevalent. CAMs suggest the initial wave of supercells will basically form into a line of organized storms along/ahead of the actual cold front overnight. Main hazards will be damaging winds, large hail, and tornadoes (strong tornadoes possible). There is the potential for breaks in the line which will have the potential for damaging winds and tornadoes. Bottom line, be prepared for severe weather to start moving into the area around 5 PM in the form of supercells, then a line of storms will push through around 06z and move eastward. All modes of severe weather is possible with the main hazards being tornadoes (some of which could be strong) and damaging winds. Large hail and heavy rainfall are the other hazards. The front is expected to move into our southeastern counties by about 15z, bringing thunderstorm chances to an end. There's a possibility for some trailing showers but the severe weather potential will be low. Expect colder temperatures with gusty northwest winds throughout the day tomorrow. High temperatures will be in the 60s. Dry and cool weather is expected into early next week. Expect temperatures to bounce back to the lower 70s by midweek. There is a slight chance for some light showers Tuesday but confidence is low. Lows will be in the 30s by Sunday and increase to the mid 40s by midweek. SWB AVIATION... 00Z TAFs Showers and thunderstorms are expected to develop and increase in coverage this evening. Stronger scattered convection is initially expected near JBR with a line/line segments of convection moving through the entire sites overnight across the area with convective chances diminishing greatly once the line moves through. LLWS will be present outside of convection with SSW/SW 2kft winds between 45-60 kts. Non-thunderstorm crosswind gusts will likely persist for several hours for N/S runways. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 10, 2:36 PM CST, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 236 PM CST Fri Dec 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 236 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a moderate to slight risk across the Mid-South this evening. Strong to severe thunderstorms will be possible late this afternoon and throughout the overnight hours. Tornadoes, damaging winds, and large hail will be the main hazards from any severe storms that develop. Locally heavy rainfall will be possible as well. Strong southerly winds will affect the Mid-South today and tonight with gusts over 30 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a marginal risk for severe thunderstorms early Saturday morning, mainly across portions of northeast Mississippi. Damaging wind will be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening and tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Dec 10, 8:53 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 1 S HORNERSVILLE 36.03N 90.11W
12/10/2021 DUNKLIN MO TRAINED SPOTTER
NUMEROUS DAMAGE ON COUNTY ROAD 655.
&&
MJHLocal storm report, Dec 10, 9:22 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO TRUMANN 35.67N 90.52W
12/10/2021 POINSETT AR TRAINED SPOTTER
MULTIPLE BUILDINGS DAMAGED IN TRUMANN.
&&
MJHLocal storm report, Dec 10, 10:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1049 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND DMG 3 S OLIVE BRANCH 34.91N 89.83W
12/10/2021 DESOTO MS EMERGENCY MNGR
TREE ACROSS ROAD NEAR HWY 305 AND BYHALIA ROAD
&&
TLSJRLocal storm report, Dec 10, 10:59 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 4 N DYER 36.13N 88.99W
12/10/2021 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZED HAIL NEAR DYER, TENNESSEE, WITH ABOUT
30-40 MPH WINDS.
&&
TLSJRLocal storm report, Dec 10, 11:00 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TORNADO KENTON 36.20N 89.01W
12/10/2021 GIBSON TN AMATEUR RADIO
MULTIPLE HOUSES DESTROYED IN KENTON.
&&
MJHLocal storm report, Dec 10, 11:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TORNADO KENTON 36.20N 89.01W
12/10/2021 GIBSON TN AMATEUR RADIO
REPORT OF MULTIPLE POWER LINES DOWN, TREES DOWN, AND
IMPASSABLE ROADS.
&&
MJHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:28 PM CST | Tornado Warning | MEG | Dyer, Lake, Lauderdale | 47 min |
| Dec 10, 8:04 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 41 min |
| Dec 10, 8:28 PM CST | Tornado Warning | MEG | Lake, Obion | 30 min |
| Dec 10, 9:24 PM CST | Tornado Warning | MEG | Lauderdale | 51 min |
| Dec 10, 9:25 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 50 min |
| Dec 10, 9:52 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 38 min |
| Dec 10, 10:01 PM CST | Tornado Warning | MEG | Dyer, Haywood, Lauderdale | 44 min |
| Dec 10, 10:27 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 48 min |
| Dec 10, 10:34 PM CST | Tornado Warning | MEG | Obion | 27 min |
| Dec 10, 10:59 PM CST | Tornado Warning | MEG | Henry, Weakley | 46 min |
| Dec 10, 11:25 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 9 min |
| Dec 10, 11:37 PM CST | Tornado Warning | MEG | Henry | 27 min |
| Dec 10, 11:41 PM CST | Areal Flood Advisory | MEG | Dyer, Gibson, Henry, Lauderdale, Obion, Weakley | 3 hr |
| Dec 10, 11:48 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 42 min |
| Dec 10, 11:52 PM CST | Tornado Warning | MEG | Shelby, Tipton | 34 min |
| Dec 11, 12:05 AM CST | Tornado Warning | MEG | Shelby | 22 min |
| Dec 11, 12:26 AM CST | Special Weather Statement | MEG | Henry | 34 min |
| Dec 11, 12:30 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 30 min |
| Dec 11, 12:35 AM CST | Areal Flood Advisory | MEG | Shelby | 4 hr |
| Dec 11, 12:36 AM CST | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 24 min |
| Dec 11, 12:56 AM CST | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| Dec 11, 12:57 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 48 min |
| Dec 11, 12:59 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 31 min |
| Dec 11, 1:25 AM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Gibson, Hardeman and 2 more | 65 min |
| Dec 11, 1:30 AM CST | Special Weather Statement | MEG | Fayette, Hardeman | 30 min |
| Dec 11, 1:32 AM CST | Tornado Warning | MEG | Carroll, Chester, Henderson, Madison | 28 min |
| Dec 11, 1:53 AM CST | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 25 min |
| Dec 11, 2:26 AM CST | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 34 min |
| Dec 11, 2:51 AM CST | Flash Flood Warning | MEG | Shelby | 2 hr |
| Dec 11, 3:03 AM CST | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 42 min |
| Dec 11, 3:19 AM CST | Areal Flood Advisory | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 3 hr |
| Dec 11, 3:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
| Dec 11, 3:30 AM CST | Tornado Warning | MEG | Hardin, McNairy | 21 min |
| Dec 11, 4:07 AM CST | Special Weather Statement | MEG | Hardin | 23 min |
| Dec 11, 4:32 AM CST | Special Weather Statement | MEG | Hardin | 28 min |
| Dec 11, 6:56 AM CST | Wind Advisory | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more | 5 hr |
| Dec 10, 6:07 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 38 min |
| Dec 10, 6:39 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 51 min |
| Dec 10, 7:06 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Dec 10, 8:14 PM CST | Tornado Warning | MEG | Craighead, Greene | 34 min |
| Dec 10, 8:20 PM CST | Tornado Warning | MEG | Cross, Poinsett | 40 min |
| Dec 10, 8:57 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 48 min |
| Dec 10, 8:59 PM CST | Tornado Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 31 min |
| Dec 10, 9:18 PM CST | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 42 min |
| Dec 10, 9:39 PM CST | Areal Flood Advisory | MEG | Craighead, Cross, Poinsett | 3 hr |
| Dec 10, 10:46 PM CST | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Dec 11, 12:02 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 43 min |
| Dec 11, 12:46 AM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 44 min |
| Dec 11, 12:48 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 42 min |
| Dec 11, 1:43 AM CST | Special Weather Statement | MEG | Phillips | 32 min |
| Dec 11, 2:12 AM CST | Areal Flood Advisory | MEG | Crittenden, Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.